WJPR Citation New

  All Since 2011
 Citation  2903  2393
 h-index  27  24
 i10-index  68  60

Login

Best Paper Awards

World Journal of Pharmaceutical Research (WJPR) will give best paper award in every issue in the form of money along with certificate to promote research activity of scholar.
            Best Paper Award :
Dr. Muhammad Baqir MR Fakhrildin
Download Article: Click Here

Search

Track Your Article

Abstract

THE COMPLICATIONS AND OUTCOMES OF ORAL ANTIDIABETIC DRUG POISONING IN PATIENTS HOSPITALIZED AT RAZI HOSPITAL, 2005-2012

Ali Hasan Rahmani*, Reyhaneh Hasanzadeh and Pedram Nazari

ABSTRACT

Background: Oral antidiabetic drug poisoning has been increased due to the greater access to drug treatment and high prevalence of diabetes worldwide. Glibenclamide and metformin poisoning can cause hypoglycemia and acidosis resistant to therapy, respectively. Since these two side effects, in addition to other complications of oral antidiabetic drug poisoning can be potentially life threatening, so we decided to investigate the frequency of such side effects following the metformin and glibenclamide poisoning. Materials and methods: This case series was conducted on all patient admitted to Razi Hospital due to the metformin and glibenclamide poisoning during the years 2005-2012. Patients’ medical records were collected including the basic demographic information, types of prescription drugs and their medicine causes, clinical manifestations, characteristics of hospitalized unit, duration of hospitalization, type of therapy and their outcome. Results: One hundred thirty-two poisoned patients entered the study with a mean age of 36.4 ± 10.70 (15 to 73 years). Lethargy, fatigue and weakness are the most common early signs of our poisoned patients with metformin (57.14%), followed by gastrointestinal symptoms such as abdominal pain (40%), nausea and vomiting (14.2%) and tremor (14.2%). Glibenclamide overdose generally led to neuroglycopenic symptoms including weakness and tremor in 91.7% and 64.9% of overall patients, respectively. The remains mostly had lethargy and drowsiness (33.3%), nausea and vomiting (33%), seizures (16%), abdominal pain (11.3%) and coma (8.24%). In addition to general supportive care, dextrose injection, bicarbonate and hemodialysis were used for the patients with hypoglycemia and metformin poisoning patients. All the patients survived were with not long-term complication and end organs failure. Conclusion: Our finding suggested that suitable and timely management of poisoned patients with glibenclamide and metformin might lead to better outcomes in such cases.

Keywords: glibenclamide, metformin, poisoning, Ahvaz


[Full Text Article]

Call for Paper

World Journal of Pharmaceutical Research (WJPR)
Read More

Email & SMS Alert

World Journal of Pharmaceutical Research (WJPR)
Read More

Article Statistics

World Journal of Pharmaceutical Research (WJPR)
Read More

Online Submission

World Journal of Pharmaceutical Research (WJPR)
Read More